MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 70mm thoracic aortic aneurysm.It was re ported that a type ia endoleak was observed following a ct scan carried out 5 months later.The physician has reported that that cause of the event cannot be determined.No additional clinical sequelae were reported, and the patient is being monitored.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the proximal type i endoleak leading to the taa expansion could not be determined from the films provided.The anatomy at implant is unknown and earlier post-implant films were not available for comparison.Review of a ct film report 5 months post-implant revealed that the patient had been implanted with 2 valiant stent grafts, the taa maximum diameter measured 85mm, and there was a likely proximal type i endoleak.The proximal device was positioned 4mm caudal to the left carotid artery, and 15mm from the innominate.Near the proximal graft margin (fabric) the thoracic diameter was 34mm, and 20mm caudal near the level of the lsa a likely proximal type i endoleak was visible.The stent graft od near the lsa was 35mm and the thoracic diameter at that same level measured 39mm, and 30mm caudal to the lsa the taa diameter measured 85mm.It is possible that disease progression (thoracic aorta dilatation) may have contributed to the proximal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7474967
Report Number2953200-2018-00632
Device Sequence Number1963793
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2019
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR